Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 44, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 20, 2015, 5:52 AM CDT for Hidalgo County, Starr County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2015, 5:52 AM CDT (10:52 UTC)
- Expired
- Aug 20, 2015, 7:15 AM CDT
- In force
- 83 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hidalgo County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 112 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2912 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
590
WGUS54 KBRO 201052
FFWBRO
TXC215-427-201215-
/O.NEW.KBRO.FF.W.0044.150820T1052Z-150820T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 AM CDT THU AUG 20 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN STARR COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHWESTERN HIDALGO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 715 AM CDT
* AT 551 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDINBURG...MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA
JOYA...PALMHURST...NORTH MCALLEN...SHARYLAND AND LOS EBANOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2617 9834 2617 9836 2616 9839 2620 9844
2623 9845 2622 9848 2620 9848 2625 9856
2624 9855 2622 9856 2626 9859 2625 9862
2626 9862 2624 9864 2624 9867 2627 9869
2644 9852 2635 9811 2612 9832
$$
TORRES2 follow-up statements
692
WGUS74 KBRO 201117
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
617 AM CDT THU AUG 20 2015
TXC215-427-201215-
/O.CON.KBRO.FF.W.0044.000000T0000Z-150820T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-HIDALGO TX-
617 AM CDT THU AUG 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHEASTERN STARR AND SOUTHWESTERN HIDALGO COUNTIES...
AT 616 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDINBURG...MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA JOYA...
PALMHURST...NORTH MCALLEN...SHARYLAND AND LOS EBANOS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2617 9834 2617 9836 2616 9839 2620 9844
2623 9845 2622 9848 2620 9848 2625 9856
2624 9855 2622 9856 2626 9859 2625 9862
2626 9862 2624 9864 2624 9867 2627 9869
2644 9852 2635 9811 2612 9832
$$
TORRES808
WGUS74 KBRO 201223
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
723 AM CDT THU AUG 20 2015
TXC215-427-201227-
/O.EXP.KBRO.FF.W.0044.000000T0000Z-150820T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-HIDALGO TX-
723 AM CDT THU AUG 20 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN STARR AND SOUTHWESTERN
HIDALGO COUNTIES HAS EXPIRED...
AT 717 AM CDT...THE WIDESPREAD HEAVY RAINFALL FOR SOUTHEASTERN STARR
AND SOUTHWESTERN HIDALGO COUNTIES HAS ENDED FOR THE MOMENT. HOWEVER
LIGHT TO MODERATE RAINFALL IS LINGERING OVER THESE AREAS. ADDITIONAL
HEAVY RAINFALL IS POSSIBLE LATER TODAY WHICH COULD LEAD TO MORE
FLOODING PROBLEMS.
ALTHOUGH THE HEAVIER RAINFALL HAS ENDED OVER THE AREA...BE
ESPECIALLY CAUTIOUS WHEN DRIVING IN LOW LYING ROADS AND STREETS AS
WATER MAY CONTINUE TO POND IN THESE AREAS AFTER THE HEAVY RAINFALL
HAS ENDED.
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 2617 9834 2617 9836 2616 9839 2620 9844
2623 9845 2622 9848 2620 9848 2625 9856
2624 9855 2622 9856 2626 9859 2625 9862
2626 9862 2624 9864 2624 9867 2627 9869
2644 9852 2635 9811 2612 9832
$$
SPEECEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:23 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 20, 12:23 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1223 AM CDT THU AUG 20 2015 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...CONVECTION CURRENTLY DEVELOPING IN THE VICINITY OF MFE. PREVIOUS DISCUSSION FOLLOWS: MORE ACTIVE PATTERN NEXT 24 HOURS AND THUNDERSTORM ACTIVITY INCREASES. THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP OVERNIGHT TO THE WEST...WITH SOME ACTIVITY POSSIBLE INTO KMFE JUST BEFORE SUNRISE. MORE ACTIVITY EXPECTED DURING THE DAY...WITH SEABREEZE AND OUTFLOW BOUNDARIES BECOMING ACTIVE. HAVE ALREADY ADDED TEMPO TSRA FOR TOMORROW...AND WILL PROBABLY NEED TO GO PREDOMINANT RAIN ONCE THE SHOWERS START TO SHOW UP. && .PREV DISCUSSION... /ISSUED 636 PM CDT WED AUG 19 2015/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...MORE ACTIVE PATTERN NEXT 24 HOURS AND THUNDERSTORM ACTIVITY INCREASES. THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP OVERNIGHT TO THE WEST...WITH SOME ACTIVITY POSSIBLE INTO KMFE JUST BEFORE SUNRISE. MORE ACTIVITY EXPECTED DURING THE DAY...WITH SEABREEZE AND OUTFLOW BOUNDARIES BECOMING ACTIVE. HAVE ALREADY ADDED TEMPO TSRA FOR TOMORROW...AND WILL PROBABLY NEED TO GO PREDOMINANT RAIN ONCE THE SHOWERS START TO SHOW UP. PREV DISCUSSION... /ISSUED 336 PM CDT WED AUG 19 2015/ SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...SHOULD REMAIN QUIET THROUGH TONIGHT WITH INCREASING RAIN CHANCES ACROSS THE AREA THROUGH THE DAY THURSDAY AND THURSDAY NIGHT. THE ENTIRE AREA REMAINS AT RISK FOR GENERAL THUNDERSTORMS. A WEAK INVERTED TROUGH OR MID LEVEL LOW WILL HOVER OVERHEAD...CONTRIBUTING TO LOCAL INSTABILITY. A FRONT WILL MOVE INTO CENTRAL TEXAS AND MOISTURE POOLING WILL PROVIDE THE INGREDIENTS FOR HIGHER RAIN CHANCES. PWAT VALUES WILL REMAIN ELEVATED NEAR TWO INCHES. NOT EXPECTING MORE THAN AN INCH OR TWO OF RAIN FOR MOST AREAS THAT RECEIVE RAIN...BUT THE POTENTIAL IS THERE FOR BRIEF HEAVY DOWNPOURS THAT END UP DELIVERING SLIGHTLY HIGHER AMOUNTS OF RAIN. HIGH TEMPERATURES THURSDAY SHOULD BE MODERATED DOWN A FEW DEGREES WITH INCREASED CLOUD COVER AND RAIN IN THE AREA. LONG TERM /FRIDAY THROUGH WEDNESDAY/...THE BROAD WEAKNESS IN THE 500 MB RIDGING WILL START TO WEAKEN OVER THE WEEKEND. THIS WILL ALLOW THE 500 MB RIDGE AXIS TO REBUILD OVER TX AND THE SOUTH CENTRAL PLAINS STATES NEXT WEEK WITH GENERALLY LOWER DEEP LAYER MOISTURE VALUES EXPECTED THROUGH MIDWEEK. THE 1000-500 MB THICKNESS VALUES WILL START TO INCREASE NEXT WEEK AS THE 500 MB RIDGING REBUILDS WHICH WILL ALLOW THE HIGH TEMPS TO WARM BACK UP CLOSE TO OR EXCEEDING NUMERICAL GUIDANCE THROUGH NEXT WED. THE MEX FORECAST TEMPS IN THE LONGER RANGE ARE A BIT WARMER VERSUS THE ECMWF NUMBERS AND WILL LEAN MORE TOWARDS THESE FOR THE LONGER TERM. WPC/NHC FORECAST POINTS SHOW DANNY PUSHING NEAR HISPANOLA AROUND 8/25-26. DEEP SOUTH TX RESIDENTS SHOULD CHECK IN WITH THE LATEST STATEMENTS/OUTLOOKS FROM NHC CONCERNING THE PROGRESS OF SYSTEM OVER THE NEXT SEVERAL DAYS. MARINE.../TONIGHT THROUGH THURSDAY NIGHT/...EXPECT MODERATE WINDS AND SEAS ALONG THE LOWER TEXAS COAST...AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH LOWER PRESSURE INLAND. FRIDAY THROUGH MONDAY...THE PGF WILL START TO WEAKEN SOMEWHAT THIS WEEKEND INTO EARLY NEXT WEEK WHICH WILL MAINTAIN FAIRLY LOW WINDS AND SEAS THROUGH NEXT MONDAY. NO SCA CONDITIONS EXPECTED AT THIS TIME. .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT THU AUG 20 2015 TXZ248>257-211000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AS WELL AS LOCALLY HEAVY RAINFALL...RESULTING IN PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL...RESULTING IN PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. HEAT INDEX READINGS OF 105 TO 109 DEGREES ARE EXPECTED AGAIN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-211000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 AM CDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE LOWER TEXAS COASTAL WATERS TODAY AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY ACROSS THE LOWER TEXAS COASTAL WATERS. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AS WELL AS LOCALLY OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 20, 1:52 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
152 AM CDT THU AUG 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM TSTM WND DMG PHARR 26.18N 98.19W
08/20/2015 HIDALGO TX LAW ENFORCEMENT
PHARR POLICE DEPARTMENT REPORTS TREE BLOWN DOWN BY
THUNDERSTORM WINDS AT 106 NORTH PALM AND ALSO AT THE
INTERSECTION OF JACKSON AND RIDGE.
&&
EVENT NUMBER BRO1500124
TOMASELLILocal storm report, Aug 20, 2:25 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
225 AM CDT THU AUG 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM FLASH FLOOD MCALLEN 26.22N 98.24W
08/20/2015 HIDALGO TX LAW ENFORCEMENT
HIDALGO COUNTY SHERIFFS OFFICE REPORTS FLOODING
RESULTING IN IMPASSABLE ROADS AT INTERSECTION OF
EXPRESSWAY 83 AND 23RD AND ALSO EXPRESSWAY 83 AND WARE
ROAD. ALSO NUMEROUS LIGHTNING STRIKES THROUGHOUT HIDALGO
COUNTY RESULTING IN STRUCTURE/UTILITY POLE/TREE FIRES.
&&
EVENT NUMBER BRO1500125
TOMASELLILocal storm report, Aug 20, 2:57 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 AM CDT THU AUG 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLASH FLOOD WESLACO 26.16N 97.98W
08/20/2015 HIDALGO TX LAW ENFORCEMENT
WESLACO POLICE DEPARTMENT REPORTS WIDESPREAD FLOODING
THROUGHOUT THE CITY ESPECIALLY ON THE FRONTAGE ROADS
LEADING TO THE EXPRESSWAY. FLOODWATERS UP TO THE BUMPERS
OF PATROL CARS IN SOME AREAS.
&&
EVENT NUMBER BRO1500126
TOMASELLISpecial weather statement, Aug 20, 3:21 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
321 AM CDT THU AUG 20 2015
TXZ254>257-200915-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
COASTAL CAMERON TX-
321 AM CDT THU AUG 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMERON AND EASTERN
WILLACY COUNTIES UNTIL 415 AM CDT...
AT 319 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LOZANO...OR NEAR LAURELES...MOVING EAST TO SOUTHEAST AT 15 MPH.
THIS STORM IS PRODUCING TORRENTIAL RAIN...WIND GUSTS OF 50 TO 55 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RANCHO VIEJO...RIO HONDO...LA
PALOMA...LAURELES...CAMERON PARK...ARROYO CITY AND OLMITO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2603 9764 2603 9775 2660 9745 2649 9741
2651 9742 2645 9746 2644 9740 2641 9745
2644 9739 2636 9738 2636 9733 2627 9734
2629 9731 2624 9733 2623 9727 2623 9732
2620 9730 2591 9753
TIME...MOT...LOC 0819Z 291DEG 24KT 2615 9754
TORRESSpecial weather statement, Aug 20, 4:32 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
432 AM CDT THU AUG 20 2015
TXZ253>257-201030-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-HIDALGO TX-
COASTAL CAMERON TX-
432 AM CDT THU AUG 20 2015
...SPECIAL WEATHER STATEMENT...
AT 430 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PORFIRIO...OR 10 MILES NORTHWEST OF ARROYO CITY...MOVING EAST
TO SOUTHEAST AT 15 MPH. HEAVY RAIN WINDS...FREQUENT LIGHTNING AND
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...WESLACO...SAN BENITO...DONNA...MERCEDES...RAYMONDVILLE...
LA FERIA...ELSA...LOS FRESNOS AND PROGRESO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2603 9766 2607 9820 2644 9787 2659 9759
2659 9743 2649 9741 2651 9742 2645 9746
2647 9740 2644 9741 2644 9740 2641 9745
2641 9744 2640 9743 2634 9734 2591 9752
TIME...MOT...LOC 0930Z 230DEG 30KT 2641 9759
TORRESSpecial weather statement, Aug 20, 4:59 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
459 AM CDT THU AUG 20 2015
TXZ253-201100-
HIDALGO TX-
459 AM CDT THU AUG 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR AND
SOUTHWESTERN HIDALGO COUNTIES UNTIL 600 AM CDT...
AT 458 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LA JOYA CITY HALL...OR OVER LA JOYA...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA JOYA...PALMHURST...
LOS EBANOS...NORTH MCALLEN...SHARYLAND AND SOUTH MCALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2614 9834 2617 9834 2617 9836 2616 9837
2616 9839 2618 9841 2620 9844 2622 9844
2622 9848 2620 9848 2625 9856 2624 9855
2622 9856 2626 9859 2628 9858 2650 9832
2627 9816 2612 9829 2611 9831
TIME...MOT...LOC 0958Z 239DEG 10KT 2624 9848
TORRESThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:30 PM CDT | Special Weather Statement | BRO | Hidalgo | 60 min |
| Aug 19, 11:45 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 45 min |
| Aug 19, 11:49 PM CDT | Special Weather Statement | BRO | Starr | 41 min |
| Aug 20, 12:05 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 115 min |
| Aug 20, 12:28 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 62 min |
| Aug 20, 12:41 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 2 hr |
| Aug 20, 12:53 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| Aug 20, 1:35 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 55 min |
| Aug 20, 1:47 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 88 min |
| Aug 20, 2:06 AM CDT | Flash Flood Warning | BRO | Hidalgo | 114 min |
| Aug 20, 2:31 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 59 min |
| Aug 20, 2:45 AM CDT | Areal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 2 hr |
| Aug 20, 3:18 AM CDT | Special Marine Warning | BRO | 117 min | |
| Aug 20, 3:21 AM CDT | Special Weather Statement | BRO | Cameron | 54 min |
| Aug 20, 3:27 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 63 min |
| Aug 20, 3:56 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Aug 20, 4:00 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 90 min |
| Aug 20, 4:32 AM CDT | Special Weather Statement | BRO | Cameron, Willacy | 58 min |
| Aug 20, 4:59 AM CDT | Special Weather Statement | BRO | Hidalgo | 61 min |
| Aug 20, 5:16 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 89 min |
| Aug 20, 6:14 AM CDT | Special Weather Statement | BRO | Hidalgo | 61 min |
| Aug 20, 6:45 AM CDT | Special Weather Statement | BRO | Starr | 60 min |
| Aug 20, 7:16 AM CDT | Areal Flood Advisory | BRO | Starr | 119 min |
| Aug 20, 7:38 AM CDT | Special Weather Statement | BRO | Starr | 67 min |
| Aug 20, 12:40 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Aug 20, 12:42 PM CDT | Special Weather Statement | BRO | Cameron | 63 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.